Alert archive / Utah / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 23, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 27, 2004, 6:42 PM MDT for Tooele County, Utah. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2004, 6:42 PM MDT (00:42 UTC)
- Expired
- Jun 27, 2004, 7:15 PM MDT
- In force
- 33 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Tooele County, UT
The radar
The Salt Lake City radar (KMTX), 75 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 0.7 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 109 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 3316 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
177 WUUS55 KSLC 280042 SVRSLC UTC045-280115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 641 PM MDT SUN JUN 27 2004 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL TOOELE COUNTY IN UTAH THIS INCLUDES THE CITIES OF...TOOELE...GRANTSVILLE * UNTIL 715 PM MDT * AT 638 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR GRANTSVILLE...OR ABOUT 2 MILES SOUTHEAST OF GRANTSVILLE...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE... 7 MILES NORTHWEST OF TOOELE AT 650 PM MDT 2 MILES NORTHWEST OF STANSBURY PARK AT 710 PM MDT THE MAIN THREAT WITH THESE STORMS IS NOW STRONG WIND GUSTS OVER 60 MPH. HOWEVER...HAIL IS STILL POSSIBLE ALONG WITH LOCAL HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 4071 11269 4043 11282 4042 11224 4069 11223 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 4:10 PM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jun 27, 4:10 PM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 410 PM MDT SUN JUN 27 2004 .SYNOPSIS...AN UPPER LEVEL TROUGH ALONG THE CALIFORNIA COAST AND HIGH PRESSURE OVER THE ROCKIES WILL LEAVE UTAH IN A SOUTHERLY FLOW ALOFT THROUGH THE WEEK. && .DISCUSSION...ABUNDANT MOISTURE AND DEEP LAYER INSTABILITY HAS LED TO WIDESPREAD CONVECTION ACROSS UTAH AGAIN THIS AFTERNOON. MOST OF THE CONVECTION SO FAR HAS BEEN OVER THE HIGH COUNTRY AND HAS BEEN OF THE PULSE VARIETY. THIS MAY CHANGE LATER THIS EVENING AS TWO SEPARATE DYNAMIC FEATURES AFFECT THE STATE. A VORTICITY MAX MOVING NORTH THROUGH CNTRL NV THIS AFTERNOON GENERATING SEVERE CONVECTION OVER NRN NV. DYNAMICS AND SHEAR ASSOCIATED WITH THIS FEATURE WILL CLIP EXTREME NW UT THIS EVENING. WILL HAVE TO WATCH THE BORDER REGION FOR LONG-LIVED CELLS WITH THE POSSIBILITY FOR HAIL/HIGH WINDS THIS EVENING. DOWN SOUTH AN APPARENT SHORTWAVE MOVING NORTH THROUGH NRN AZ SHOULD KEEP ORGANIZED CONVECTION GOING MUCH OF THE EVENING. DYNAMICS AND DEEP-LAYER INSTABILITY BOOSTED BY GOOD SURFACE HEATING SHOULD GENERATE STRONG CONVECTION FOR SEVERAL MORE HOURS. NOT ANTICIPATING THAT GOOD VERTICAL WIND SHEAR EXISTS...SO THE BIGGEST THREAT SHOULD COME FROM MICROBURST WINDS AND LOCALIZED BRIEF/HEAVY RAINFALL. MONDAY STILL LOOKS TO ACTIVE AS PLENTY OF MOISTURE REMAINS OVER THE AREA. EXCEPTION TO THIS MAY BE THE EXTREME SW WHERE INCREASING SOUTHERLY FLOW AHEAD OF THE DEVELOPING CALIFORNIA COASTAL TROUGH ADVECTS A LITTLE DRIER AIR INTO THAT PORTION OF THE STATE. UPPER PATTERN APPEARS TO TURN STATIC FOR MUCH OF THE COMING WEEK. UPPER TROUGH ALONG THE CA COAST WITH THE RIDGE AXIS ORIENTED ALONG THE ROCKIES WILL LEAVE THE FORECAST AREA UNDER A SOUTHERLY FLOW ALOFT. TRAJECTORIES LOOKS TO BRING DRIER AIR ACROSS THE WRN ZONES MUCH OF THE WEEK. ABUNDANT MOISTURE OVER THE SRN/CNTRL ROCKIES WILL LIKELY GET DRAWN BACK ACROSS OUR ERN ZONES DURING THE WEEK. THE THING TO WATCH DURING THE WEEK WILL BE IF THE CA COASTAL LOW DROPS FURTHER SOUTH...AND TURNS THE FLOW ALOFT A BIT EAST OF SOUTH. IF THIS HAPPENS THEN MORE MOISTURE WORKS ACROSS THE STATE AND THE THREAT OF DIURNAL CONVECTION INCREASES SIGNIFICANTLY. FOR NOW WILL KEEP THE POPS ON THE LOW SIDE. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING SW UTAH BELOW 7000 FEET THROUGH 02Z. ID...NONE. WY...NONE. && CONGER
Hazardous weather outlook, Jun 27, 6:00 AM MDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 600 AM MDT SUN JUN 27 2004 IDZ024-025-UTZ001>018-020-WYZ021-011300- CACHE VALLEY/IDAHO PORTION-CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS-GREAT SALT LAKE DESERT AND MOUNTAINS- HENRY MOUNTAINS-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH- SOUTHERN WASATCH FRONT-SOUTHWEST UTAH-SOUTHWEST WYOMING- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH MOUNTAINS/IDAHO PORTION- WASATCH PLATEAU/BOOK CLIFFS-WEST CENTRAL UTAH-WESTERN UINTA BASIN- WESTERN UINTA MOUNTAINS- 600 AM MDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOST OF WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHEAST IDAHO AND SOUTHWEST WYOMING. .DAY ONE... TODAY ISOLATED VALLEY AND SCATTERED MOUNTAIN THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON OVER ALL BUT SOUTHWEST UTAH. THE STRONGER STORMS COULD HAVE VERY HEAVY RAIN...GUSTY WIND AND POSSIBLE HAIL. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 6:16 PM MDT | Severe Thunderstorm Warning | SLC | Tooele, Utah | 29 min |
| Jun 27, 7:46 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake | 29 min |
| Jun 27, 8:24 PM MDT | Severe Thunderstorm Warning | SLC | Davis, Salt Lake | 21 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.